Lipitor and Arthritis

Do I Have Arthritis? -- Is Lipitor a Possible Cause?

Only your healthcare provider can answer these questions for you. "Arthritis" is actually not a single disease. It is a term used to refer to a group of more than 100 different conditions (including osteoarthritis, rheumatoid arthritis, and gout, to name a few). These conditions may affect not only the joints, but also other parts of the body -- including important supporting structures like muscles, bones, tendons, and ligaments. They can also affect some internal organs. In fact, joint pain may not even be a symptom for some types of arthritis. On the other hand, many other conditions can cause symptoms similar to arthritis (see Diagnosing Arthritis).
 
Therefore, if you are taking Lipitor and joint pain or any other possible arthritis symptoms develop, talk with your healthcare provider. Your healthcare provider may recommend that you come in for a visit, during which he or she will ask several questions, perform a physical exam, and may recommend certain tests or procedures. Your healthcare provider will then consider things such as:
 
  • When you started Lipitor
  • If you have recently changed your Lipitor dosage
  • When the symptoms started.
     
These types of questions, along with the physical exam and tests, will help your healthcare provider determine whether Lipitor may be causing your symptoms. If the symptoms continue or if your healthcare provider believes that Lipitor is causing your symptoms, he or she may recommend lowering your dose of Lipitor or may suggest trying another cholesterol medication.
 
Ouch! 6 Types of Pain You Might Experience When Getting a Stent

Lipitor Drug Information

Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.